Alert archive / Georgia / Tornado Warnings in 2009

Tornado Warning 62, NWS Tallahassee, FL

April 10, 2009Randolph County, Terrell County, Georgia

NWS Tallahassee, FL issued this tornado warning at Apr 10, 2009, 11:59 PM EDT for Randolph County, Terrell County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 11:59 PM EDT (03:59 UTC)
Expired
Apr 11, 2009, 12:45 AM EDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Randolph County, GA, Terrell County, GA

What was reported inside it

TimeReportWhereRemark
Apr 11, 12:23 AM EDTTORNADO2 Nw Parrott, GATORNADO TOUCHDOWN JUST NORTHWEST OF PARROT IN TERRELL COUNTY GEORGIA ALONG COUNTY LINE ROAD. SURVEYED BY THE METEOROLOGIST IN CHARGE AT THE NATIONAL WEATHER SERVICE IN ATLANTA GEORGIA.
Apr 11, 12:25 AM EDTTORNADOParrott, GAPOSSIBLE TORNADO. REPORTS OF MOBILE HOMES BLOWN OVER WITH PEOPLE TRAPPED INSIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 11:11 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2009-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2009-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
793 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 110359
TORTAE
GAC243-273-110445-
/O.NEW.KTAE.TO.W.0062.090411T0359Z-090411T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1159 PM EDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL RANDOLPH COUNTY IN SOUTHWEST GEORGIA...
  NORTHERN TERRELL COUNTY IN SOUTHWEST GEORGIA...
  THIS INCLUDES THE CITY OF DAWSON...

* UNTIL 1245 AM EDT

* AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 24 MILES NORTHWEST OF DAWSON...OR 15 MILES NORTH
  OF CUTHBERT...MOVING SOUTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  PARROT BY 1220 AM EDT...
  6 MILES NORTHEAST OF DAWSON BY 1230 AM EDT...
   

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT SATURDAY MORNING
FOR SOUTHWESTERN GEORGIA.

LAT...LON 3188 8433 3173 8432 3192 8485 3193 8481
      3192 8446 3195 8445 3196 8443
TIME...MOT...LOC 0357Z 293DEG 37KT 3198 8476

$$

85-GIBBS
1 follow-up statement
000 
WWUS52 KTAE 110423
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1223 AM EDT SAT APR 11 2009

GAC243-110432-
/O.CAN.KTAE.TO.W.0062.000000T0000Z-090411T0445Z/
RANDOLPH GA-
1222 AM EDT SAT APR 11 2009

...THE TORNADO WARNING FOR NORTH CENTRAL RANDOLPH COUNTY IS
CANCELLED...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT SATURDAY MORNING
FOR SOUTHWESTERN GEORGIA.

LAT...LON 3188 8433 3177 8434 3186 8460 3192 8460
      3192 8446 3195 8445 3196 8443
TIME...MOT...LOC 0422Z 289DEG 36KT 3190 8448

$$

GAC273-110445-
/O.CON.KTAE.TO.W.0062.000000T0000Z-090411T0445Z/
TERRELL GA-
1222 AM EDT SAT APR 11 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR NORTHERN
TERRELL COUNTY...

AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PARROTT...OR 11
MILES NORTHWEST OF DAWSON...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  PLEASANT HILL BY 1230 AM EDT...
  OLIVERS MILL AND BRONWOOD BY 1235 AM EDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT SATURDAY MORNING
FOR SOUTHWESTERN GEORGIA.

LAT...LON 3188 8433 3177 8434 3186 8460 3192 8460
      3192 8446 3195 8445 3196 8443
TIME...MOT...LOC 0422Z 289DEG 36KT 3190 8448

$$

85-GIBBS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 10, 9:40 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 10, 9:40 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
940 PM EDT FRI APR 10 2009

.DISCUSSION...STILL MONITORING THE VERY VIGOROUS UPPER LEVEL LOW
WHICH IS PUSHING EASTWARD FROM THE LOWER MS VALLEY INTO KENTUCKY AND
SOUTHERN INDIANA....WHICH IS HELPING TO TO KICK OFF SOME VERY
INTENSE STORMS JUST TO THE NW OF THE CWA. AREAS IN AND AROUND AUBURN
ALABAMA ARE BEING HIT ESPECIALLY HARD BETWEEN 7 AND 8 PM CDT...WITH
ADDITIONAL INTENSE STORMS NOW FORMING OVER ELMORE AND AUTUGUA
COUNTIES. FURTHER TO THE SOUTH AND WEST...CONSIDERABLY WEAKER STORMS
ARE DEVELOPING OVER CLARKE OVER WILCOX COUNTIES...AND WITH THE UPPER
LEVEL SUPPORT PULLING AWAY...SEVERE STORMS ARE NOT ANTICIPATED TO
RE-DEVELOP OVER OUR CWA TONIGHT...ALTHOUGH AN SPS OR 2 CANNOT BE
COMPLETELY RULED OUT. OVER THE COASTAL WATERS...AS THE SFC LOW TO
OUR N CONTINUES TO FILL FROM 998 MB TO 1006-1008 MB...THE PRESSURE
GRADIENT HAS REDUCED THE S-SW WINDS OVER THE COASTAL WATERS TO 10 TO
15 KTS. THEREFORE...WE SHOULD BE ABLE TO DROP THE SCEC ON THE NEXT
UPDATE.

&&

.AVIATION...THE BEST CHANCE FOR HEAVY SHOWERS AND STORMS WILL BE
NORTH OF A LINE EXTENDING EAST FROM DHN TO ABY. LARGE HAIL ALONG
WITH DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE STORMS THIS
EVENING. MVFR/IFR CIGS WILL BE POSSIBLE THROUGH THE NIGHT TONIGHT.
MVFR VSBYS ARE EXPECTED ACROSS MUCH OF THE AREA AFTER MIDNIGHT
TONIGHT THROUGH EARLY SATURDAY MORNING. SOUTHWESTERLY WINDS WILL
REMAIN GUSTY INTO A GOOD PORTION OF THE NIGHT BEFORE TRENDING DOWN.
ON SATURDAY...MVFR CIGS WITH ISOLATED TO SCATTERED SHOWERS WILL
REMAIN A POSSIBILITY SOUTH AND EAST OF A LIN EXTENDING SW FROM ABY
TO PFN AS A COLD FRONT LAYS OUT ACROSS THE AREA AND BEGINS TO
WEAKEN. WINDS WILL SHIFT TO THE NW FOLLOWING THE FRONTAL PASSAGE
TOMORROW.

&&

.HYDROLOGY...A MAJOR FLOOD EVENT CONTINUES TO UNFOLD ON THE SUWANNEE
RIVER BASIN. RECORD OR NEAR RECORD FLOWS FROM THE ALAPAHA AND
WITHLACOOCHEE RIVERS ARE POURING INTO THE SUWANNEE RIVER ABOVE
ELLAVILLE. THIS IS EXPECTED TO LEAD TO MODERATE TO MAJOR FLOODING
DURING MUCH OF NEXT WEEK ALL ALONG THE SUWANNEE RIVER. FOR THE
LATEST ROAD CLOSURE INFORMATION DIAL 511 OR GO TO WWW.FL511.COM.

UPDATES TO THE FORECAST AT ELLAVILLE AND DOWLING PARK...THE LATEST
FORECASTS HAVE BEEN ADJUSTED DOWN SLIGHTLY...LIKELY DO TO
GROUNDWATER RECHARGE TAKING THE TOP OFF THE ORIGINAL FORECAST CREST.

FOR SPECIFIC CREST INFORMATION...FORECASTS AND RELATED IMPACTS...
REFER TO THE FOLLOWING WEB SITE...

HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

GOULD/GIBBS/DUGGAN
Hazardous weather outlook, Apr 10, 5:07 AM EDT, 18 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
507 AM EDT FRI APR 10 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-111000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
507 AM EDT FRI APR 10 2009 /407 AM CDT FRI APR 10 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...DANGEROUS FLOODING CONTINUES IN THE UPPER SUWANNEE BASIN...

MODERATE TO MAJOR FLOODING CONTINUES ON THE WITHLACOOCHEE AND
SUWANNEE RIVERS. WHILE THE WATERS ON THE WITHLACOOCHEE WILL
CONTINUE TO SLOWLY SUBSIDE THROUGH THE WEEKEND...THE FLOOD WATERS
WILL CONTINUE TO SPREAD DOWN THE SUWANNEE...CAUSING WATERS LEVELS
TO RISE. NUMEROUS ROADS AND BRIDGES REMAIN CLOSED ACROSS THE AREA.

DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND...DONT DROWN.

A COLD FRONT WILL APPROACH THE REGION TODAY AND TONIGHT SPARKING
SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS SOUTHEAST
ALABAMA AND SOUTHWEST GEORGIA. WITH AN UNSTABLE ATMOSPHERE AND
STRONG WIND SHEAR IN PLACE...A FEW OF THESE STORMS COULD BECOME
SEVERE. THE MAIN THREAT IS EXPECTED TO BE VERY LARGE HAIL AND
DAMAGING WINDS.

WITH MODERATE SOUTHERLY FLOW EXPECTED TODAY...THERE IS A MODERATE
RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

FLOOD WATERS WILL SLOWLY SPREAD TOWARDS THE LOWER SUWANNEE BASIN
INTO THE MIDDLE OF NEXT WEEK.

THE COLD FRONT WILL STALL ACROSS NORTH FLORIDA SATURDAY.
SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON ACROSS THE BIG BEND.

ANOTHER COLD FRONT WILL APPROACH THE REGION EARLY NEXT WEEK.
STRONG THUNDERSTORMS WILL BE POSSIBLE WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SOUTHEAST
ALABAMA AND SOUTHWEST GEORGIA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 12:26 AM EDTTornado WarningTAELee, Terrell49 min
Apr 11, 12:43 AM EDTTornado WarningTAEBen Hill, Irwin, Turner47 min
Apr 11, 12:51 AM EDTTornado WarningTAELee, Turner, Worth39 min
Apr 11, 1:25 AM EDTTornado WarningTAETurner, Worth35 min
Apr 11, 1:45 AM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Turner45 min

Nearby

Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.